Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 18, NWS Miami, FL

February 18, 2010Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this red flag warning at Feb 18, 2010, 3:54 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Feb 18, 2010, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2010, 3:54 AM EST (08:54 UTC)
In effect from
Feb 18, 2010, 1:00 PM EST
Expired
Feb 18, 2010, 6:00 PM EST
In force
5 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WWUS82 KMFL 180854
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
354 AM EST THU FEB 18 2010

...A FIRE WEATHER WATCH IS IN EFFECT FROM 1PM UNTIL 6PM THURSDAY
AFTERNOON FOR RELATIVE HUMIDITY OF LESS THAN 35 PERCENT FOR MORE THAN 4
HOURS FOR GLADES... HENDRY... PALM BEACH... AND METRO AND COASTAL
SECTIONS OF BROWARD AND MIAMI-DADE COUNTIES...

FLZ070-071-073-181000-
/O.CAN.KMFL.FW.A.0013.100218T1800Z-100218T2300Z/
INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE-
354 AM EST THU FEB 18 2010

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE
WEATHER WATCH. 

AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE MID TO
UPPER 30S FOR 2 OR 3 HOURS AND THUS NOT REACH RED FLAG CONDITIONS.

$$

FLZ063-066>068-072-074-168-172-173-182300-
/O.UPG.KMFL.FW.A.0013.100218T1800Z-100218T2300Z/
/O.NEW.KMFL.FW.W.0018.100218T1800Z-100218T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-METRO BROWARD-
METRO MIAMI DADE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-
354 AM EST THU FEB 18 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EST THIS EVENING...

A DRY AIRMASS IS EXPECTED TO AFFECT THE LAKE REGION AND THE EAST
COAST METRO AREAS TODAY. THIS WILL LIKELY PRODUCE 4 OR MORE HOURS
OF RELATIVE HUMIDITIES OF 35 PERCENT OR LESS AND THEREFORE CREATE
RED FLAG CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
246 
WWUS82 KMFL 181221 CCA
RFWMFL

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
720 AM EST THU FEB 18 2010

...A RED FLAG WARNING IS IN EFFECT FROM 1PM UNTIL 6PM THURSDAY 
AFTERNOON FOR RELATIVE HUMIDITY OF LESS THAN 35 PERCENT FOR MORE 
THAN 4 HOURS FOR GLADES...HENDRY...PALM BEACH...AND METRO AND 
COASTAL SECTIONS OF BROWARD AND MIAMI-DADE COUNTIES...

FLZ070-071-073-181000-
/O.CAN.KMFL.FW.A.0013.100218T1800Z-100218T2300Z/
INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE-
354 AM EST THU FEB 18 2010

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE
WEATHER WATCH. 

AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE MID TO
UPPER 30S FOR 2 OR 3 HOURS AND THUS NOT REACH RED FLAG CONDITIONS.

$$

FLZ063-066>068-072-074-168-172-173-182300-
/O.UPG.KMFL.FW.A.0013.100218T1800Z-100218T2300Z/
/O.NEW.KMFL.FW.W.0018.100218T1800Z-100218T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-METRO BROWARD-
METRO MIAMI DADE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-
354 AM EST THU FEB 18 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EST THIS EVENING...

A DRY AIRMASS IS EXPECTED TO AFFECT THE LAKE REGION AND THE EAST
COAST METRO AREAS TODAY. THIS WILL LIKELY PRODUCE 4 OR MORE HOURS
OF RELATIVE HUMIDITIES OF 35 PERCENT OR LESS AND THEREFORE CREATE
RED FLAG CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
072 
WWUS82 KMFL 181932
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
232 PM EST THU FEB 18 2010

...A RED FLAG WARNING CONTINUE IN EFFECT UNTIL 6PM THIS EVENING FOR
RELATIVE HUMIDITY OF LESS THAN 35 PERCENT FOR MORE THAN 4 HOURS
FOR GLADES...HENDRY...PALM BEACH...AND METRO AND COASTAL SECTIONS
OF BROWARD AND MIAMI-DADE COUNTIES...

...A FIRE WEATHER WATCH IS IN EFFECT FROM NOON UNTIL 6PM FRIDAY AFTERNOON FOR 
RELATIVE HUMIDITY OF LESS THAN 35 PERCENT FOR MORE THAN 4 HOURS FOR 
GLADES...HENDRY...PALM BEACH...INLAND COLLIER AND INLAND BROWARD COUNTIES...

FLZ063-066-067-190345-
/O.NEW.KMFL.FW.A.0014.100219T1700Z-100219T2300Z/
/O.CON.KMFL.FW.W.0018.000000T0000Z-100218T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-
232 PM EST THU FEB 18 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

A DRY AIRMASS WILL REMAIN ACROSS SOUTH FLORIDA THIS AFTERNOON AND
EVENING. RELATIVE HUMIDITY VALUES OF 35 PERCENT OR LESS WILL BE
FOUND ACROSS THE LAKE OKEECHOBEE REGION AND OVER THE EAST COAST
METRO.

FRIDAY AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO
THE LOW TO MID 30S FOR AT LEAST FOUR HOURS ACROSS THE LAKE
OKEECHOBEE REGION AND INLAND PORTIONS OF COLLIER AND BROWARD
COUNTIES, WHICH WILL RESULT IN AN INCREASED FIRE DANGER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ068-072-074-168-172-173-182300-
/O.CON.KMFL.FW.W.0018.000000T0000Z-100218T2300Z/
METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
232 PM EST THU FEB 18 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A DRY AIRMASS WILL REMAIN ACROSS SOUTH FLORIDA THIS AFTERNOON AND
EVENING. RELATIVE HUMIDITY VALUES OF 35 PERCENT OR LESS WILL BE
FOUND ACROSS THE LAKE OKEECHOBEE REGION AND OVER THE EAST COAST
METRO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ070-071-190345-
/O.NEW.KMFL.FW.A.0014.100219T1700Z-100219T2300Z/
INLAND COLLIER-INLAND BROWARD-
232 PM EST THU FEB 18 2010

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. 

FRIDAY AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO
THE LOW TO MID 30S FOR AT LEAST FOUR HOURS ACROSS THE LAKE
OKEECHOBEE REGION AND INLAND PORTIONS OF COLLIER AND BROWARD
COUNTIES, WHICH WILL RESULT IN AN INCREASED FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Feb 18, 3:27 AM EST, 27 minutes earlier.

Area forecast discussion, Feb 18, 3:27 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
327 AM EST THU FEB 18 2010

.DISCUSSION...WEAK COLD FRONT OVER THE SOUTHERN PENINSULA VERY
HARD TO FIND ATTM. BUT UNDER NORTHWEST FLOW, THE DRY AIR THAT WILL
BE MOVING IN ABOVE THE SURFACE WILL MIX DOWN AND THEN THE EFFECTS
OF THE FRONT WILL BE FELT WITH DRIER AIR. HIGH PRESSURE RIDGING
OVER SOUTHEAST TEXAS WILL MOVE VERY SLOWLY EASTWARD AND WILL REACH
FLORIDA THIS WEEKEND AND THEN MOVE EAST INTO THE ATLANTIC MONDAY
AS ANOTHER FRONT MOVES INTO NORTH FLORIDA EARLY MONDAY AND WILL
MOVE THROUGH SOUTH FLORIDA TUESDAY MORNING. THE LOW AND THE
CONVECTIVE FEEDBACK THAT WAS SHOWN ON THE EARLY MODEL RUNS IS NOW
GONE AND IT APPEARS WE WILL HAVE A SIMPLE COLD FRONTAL PASSAGE.
AFTER FAIRLY COOL TEMPS THROUGH SATURDAY MORNING, THE WARM UP
REALLY BEGINS. TEMPS WILL REACH NEAR NORMAL VALUES BY SUNDAY AND
MONDAY. MAVMOS SHOWS 50 PERCENT POPS ON MONDAY AND 40 PERCENT POPS
MONDAY NIGHT, BUT SINCE IT'S STILL TOO FAR OUT, LEFT IN THE 30
PERCENT. BY MID WEEK BEHIND THE NEXT FRONT, EXPECT COOLER WEATHER
AGAIN BUT NOT AS COOL AS WE HAVE BEEN EXPERIENCING. THE MIN TEMPS
WILL BE IN THE 40S NORTHWEST TO THE 50S SOUTHEAST AND HIGHS WILL
BE MAINLY THE LOWER TO MID 70S, ONLY SLIGHTLY BELOW NORMAL.

&&

.MARINE...NORTHWEST WINDS AT 15 OR 20 KNOTS WILL DECREASE TODAY
AND EVENTUALLY BECOME NORTH TO NORTHEAST AT LIGHT SPEEDS BY
SATURDAY AND WILL SHIFT TO THE EAST BY SUNDAY AND TO THE SOUTH BY
MONDAY. OUTSIDE OF SCA SEAS IN THE GULF STREAM EARLY TODAY, SEAS
WILL BE 4 MAYBE 5 FEET OR LESS THROUGH THE FORECAST PERIOD.

&&

.FIRE WEATHER...BEHIND THE PASSAGE OF THE FRONT WILL BRING IN LOW
LEVEL DRIER AIR WHICH WILL MIX DOWN TO THE SURFACE MAINLY OVER THE
NORTHERN AND EASTERN SECTIONS. THESE ARE THE AREAS THAT WILL SEE
DURATIONS OF 4 OR MORE HOURS. THEREFORE A RED FLAG WARNING WILL BE
ISSUED FOR THESE AREAS. ON FRIDAY AFTERNOON, THE MINIMUM RH'S WILL
GET DOWN TO JUST BELOW 35 PERCENT OVER THE WESTERN SECTIONS BUT
DOESN'T LOOK LIKE THE DURATION OF 4 HOURS WILL BE MET. AFTER FRIDAY,
DON'T SEE ANY PROBLEMS UNTIL POSSIBLY BEHIND THE NEXT FRONT NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  65  41  67  46 / 0 0 0 -
FORT LAUDERDALE  66  44  69  51 / 0 0 0 -
MIAMI            66  47  70  52 / 0 0 0 -
NAPLES           64  42  66  45 / 0 0 0 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS
     EVENING FOR COASTAL BROWARD-COASTAL MIAMI DADE-COASTAL PALM
     BEACH-GLADES-HENDRY-INLAND PALM BEACH-METRO BROWARD-METRO
     MIAMI DADE-METRO PALM BEACH.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR BISCAYNE
     BAY, LAKE OKEECHOBEE AND THE ATLANTIC WATERS.

GM...NONE.
&&

LONG TERM...18/GR
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Feb 17, 5:55 PM EST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
555 PM EST WED FEB 17 2010

FLZ063-066>075-168-172>174-181100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
555 PM EST WED FEB 17 2010

...BELOW NORMAL TEMPERATURES EXPECTED THROUGH LATE THIS WEEK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: LOW TEMPERATURES WILL RANGE FROM THE MID 30S ACROSS
THE LAKE OKEECHOBEE REGION TO THE 40S ALONG COASTAL SECTIONS OF
SOUTH FLORIDA. WINDS MAY MAKE THE TEMPERATURE FEEL AROUND 5 DEGREES
COLDER AS WELL.

WAVES: LATE TONIGHT WAVES WILL INCREASE TO NEAR 7 FEET IN THE GULF
STREAM OFF OF PALM BEACH COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LOW TEMPERATURES THROUGH SATURDAY MORNING WILL GENERALLY BE BELOW
NORMAL WITH LOWS THROUGH FRIDAY IN THE MID 30S TO UPPER 40S ACROSS
SOUTH FLORIDA WITH THE COLDEST TEMPERATURES OCCURRING IN THE
INTERIOR LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 2:32 PM ESTFire Weather WatchMFLBroward14 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.